Alert archive / South Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 14, 2008, 8:27 PM EDT for Berkeley County, South Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2008, 8:27 PM EDT (00:27 UTC)
- Expired
- Jul 14, 2008, 10:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:50 PM EDT | FLASH FLOOD | 8 Se Moncks Corner, SC | SIGNIFICANT FLOODING ON REDWOOD DRIVE. YARDS AND ADJACENT EMPTY LOTS ARE FLOODED. WATER IS APPROACHING SEVERAL HOMES. |
| Jul 14, 8:50 PM EDT | FLASH FLOOD | Pimlico, SC | MANY YARDS COMPLETELY FLOODED IN THE PIMLICO PLANTATION SUBDIVISION. |
| Jul 14, 10:00 PM EDT | HEAVY RAIN 2.97 | Pimlico, SC | TOTAL DAILY RAINFALL THROUGH 10 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCHS 150027 FFWCHS SCC015-150230- /O.NEW.KCHS.FF.W.0007.080715T0027Z-080715T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 827 PM EDT MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 1030 PM EDT * AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL EXTENDING ACROSS MUCH OF CENTRAL BERKELEY COUNTY. RADAR ESTIMATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN IN THE AREA FROM HAGEN AND COTE BAS LANDING UP THROUGH STRAWBERRY AND OAKLEY SINCE 730 PM. AN ADDITIONAL 2 INCHES OF RAIN IS POSSIBLE IN THESE AREAS THROUGH 1030 PM...WHICH MAY PRODUCE SIGNIFICANT FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. * FLASH FLOODING IS EXPECTED IN AND AROUND... STRAWBERRY...TARRY TOWN...COTE BAS LANDING...WOODLAND... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3318 7995 3305 7982 3297 7995 3312 8006 $$
4 follow-up statements
000 WGUS72 KCHS 150057 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 857 PM EDT MON JUL 14 2008 SCC015-150230- /O.CON.KCHS.FF.W.0007.000000T0000Z-080715T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERKELEY SC- 857 PM EDT MON JUL 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL BERKELEY COUNTY... AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE AREA OF SLOW MOVING THUNDERSTORMS EXTENDING FROM WHITEVILLE TO HAGEN IN CENTRAL BERKELEY COUNTY. RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE 745 PM. AN ADDITIONAL 2 INCHES OF RAIN IS EXPECTED THROUGH 1030 PM WHICH WILL RESULT IN SIGNIFICANT FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. A TRAINED WEATHER SPOTTER RECENTLY REPORTED SIGNIFICANT FLOODING ON REDWOOD RIVE NEAR THE COMMUNITY OF PIMLICO. FLASH FLOODING IS EXPECTED IN AND AROUND PIMLICO...HAGAN AND OAKLEY... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3318 7995 3305 7982 3297 7995 3312 8006 $$
000 WGUS72 KCHS 150126 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 926 PM EDT MON JUL 14 2008 SCC015-150230- /O.CON.KCHS.FF.W.0007.000000T0000Z-080715T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERKELEY SC- 926 PM EDT MON JUL 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL BERKELEY COUNTY... AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOSTLY LIGHT RAIN FALLING ACROSS MUCH OF CENTRAL BERKELEY COUNTY. THE RISK FOR ADDITIONAL FLASH FLOODING HAS ENDED...BUT IT WILL TAKE AT LEAST AN HOUR FOR FLOOD WATERS TO SUBSIDE IN THE AREAS THAT OBSERVED SIGNIFICANT FLOODING. FLASH FLOODING IS EXPECTED TO CONTINUE IN AND AROUND... PIMLICO...OAKLEY...HAGAN AND WOODLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3318 7995 3305 7982 3297 7995 3312 8006 $$
000 WGUS72 KCHS 150208 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1008 PM EDT MON JUL 14 2008 SCC015-150230- /O.CON.KCHS.FF.W.0007.000000T0000Z-080715T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERKELEY SC- 1008 PM EDT MON JUL 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR CENTRAL BERKELEY COUNTY... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT RAIN DIMINISHING ACROSS CENTRAL BERKELEY COUNTY. THE RISK FOR ADDITIONAL FLASH FLOODING HAS ENDED...BUT FLOOD WATERS ARE EXPECTED TO SUBSIDE SLOWLY DURING THE NEXT HALF HOUR IN THE AREAS THAT OBSERVED THE MOST SIGNIFICANT FLOODING. FLASH FLOODING IS EXPECTED TO CONTINUE IN AND AROUND... PIMLICO...OAKLEY...HAGAN AND WOODLAND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3318 7995 3305 7982 3297 7995 3312 8006 $$
000 WGUS72 KCHS 150225 FFSCHS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1025 PM EDT MON JUL 14 2008 SCC015-150235- /O.EXP.KCHS.FF.W.0007.000000T0000Z-080715T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERKELEY SC- 1025 PM EDT MON JUL 14 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT FOR FOR CENTRAL BERKELEY COUNTY... TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3318 7995 3305 7982 3297 7995 3312 8006 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 7:46 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 14, 7:46 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 746 PM EDT MON JUL 14 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE THROUGH THE REGION TONIGHT...STALLING OVER OR CLOSE TO THE COASTAL WATERS TUESDAY THROUGH MID WEEK AS HIGH PRES BUILDS TO THE NORTH. AN AREA OF LOW PRESSURE MAY FORM ALONG THIS STALLED TROUGH AND GRADUALLY PUSH BACK NORTH THROUGH FRI...BRINGING DEEPER MOISTURE AND ADDITIONAL RAINFALL. THE LOW PRESSURE AREA EXITS AND HIGH PRESSURE RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ADJUSTED POPS TONIGHT TO ACCOUNT FOR ONGOING PRECIPITATION TRENDS. CLUSTERS OF THUNDERSTORMS WERE GENERALLY ADVANCING TOWARD THE E/SE...AND PRECIPITATION COVERAGE WAS DECREASING ACROSS FAR INLAND COUNTIES. HIGH PWATS AND SLOW THUNDERSTORM MOVEMENT/CELL MERGERS MAY CONTINUE TO SUPPORT LOCALLY EXCESSIVE RAINFALL AND ISOLATED/BRIEF DAMAGING WET MICROBURSTS INTO THIS EVENING. EVEN AS THUNDERSTORMS FOCUS FARTHER S/SE WITH TIME...THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH WITH DIURNAL STABILIZATION THIS EVENING. HOWEVER...DUE TO THE GRADUAL S/SE ADVANCE OF THE SURFACE TROUGH AND PERSISTENT DEEP LAYER MOISTURE...MAINTAINED THE MENTION OF THUNDERSTORMS AND HEAVY RAIN ACROSS S/E COUNTIES WELL INTO TONIGHT. LOW LEVEL MOISTURE AND LIGHT WINDS IN THE WAKE OF THE SURFACE TROUGH WILL SUPPORT AT LEAST PATCHY FOG LATE TONIGHT INTO TUESDAY MORNING. THE POTENTIAL FOR MORE SIGNIFICANT FOG WILL REMAIN LIMITED BY MID/HIGH LEVEL CLOUD COVER. IF CLOUDS THIN MORE RAPIDLY THAN EXPECTED...AREAS OF DENSE FOG MAY DEVELOP WITHIN A COUPLE HOURS EITHER SIDE OF DAYBREAK TUESDAY. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE 12Z NAM/GFS SUGGEST THAT THE SYNOPTIC COLD FRONT WILL STALL N/W OF THE REGION TUESDAY...THUS SURFACE DEWPOINTS WILL REMAIN IN THE UPPER 60S TO MID 70S. HOWEVER...THE PREFRONTAL SURFACE TROUGH WILL ADVANCE THROUGH MOST/ALL OF THE REGION BEFORE STALLING. THE 12Z NAM PUSHES THE TROUGH JUST S/E OF THE COASTAL WATERS...WITH MID LEVEL DRYING LIMITING MOST PRECIPITATION TO ISOLATED/SCATTERED DIURNAL CONVECTION ALONG THE SEA BREEZE. HOWEVER...THE 12Z GFS HOLDS THE TROUGH AND ASSOCIATED PLUME OF DEEP LAYER MOISTURE OVER S/E COUNTIES...SUPPORTING GREATER COVERAGE OF SHOWERS/THUNDERSTORMS JUST ABOUT ANY TIME THROUGH THE DAY...WITH A DIURNAL MAXIMUM DURING THE AFTERNOON/EARLY EVENING. PER AREA COLLABORATION...TRENDED TUESDAY POPS TOWARD THE MORE PESSIMISTIC GFS...INTRODUCING CHANCE POPS ACROSS THE S 1/2 OF THE FORECAST AREA FOR TUESDAY AFTERNOON. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... SLOW MOVING COLD FRONT WILL REACH THE SHORELINE TUE NIGHT AND CONTINUE TO SLUGGISHLY MOVE OFFSHORE BY WED MRNG. SFC CONVERGENCE WILL STILL BE PRESENT S OF THE SAVANNAH RIVER AND NEAR THE COAST SO WILL KEEP HIGHEST POPS OVER COASTAL PORTIONS OF SE GA THEN TRENDING LOWER W AND N FROM THERE...SUCH THAT BY THE EARLY MRNG HOURS THE ONLY PRECIP SHOULD BE CONFINED TO WELL OFFSHORE AS THE FRONT LOSES ITS INFLUENCE. STARTING ON WED AND LASTING THROUGH FRI...THERE ARE MULTIPLE MODEL SOLUTIONS WITH REGARDS TO POTENTIAL LOW PRESSURE DEVELOPMENT ALONG THE STALLED FRONT S OF THE AREA. IN GENERAL AGREEMENT IS THE FORMATION OF A LOW THAT LOOKS TO SLOWLY MOVE N FROM THE FLORIDA PENINSULA INTO THE SOUTHEASTERN STATES. HOWEVER...THE DETAILS IN ITS GENESIS LOCATION AND FOLLOWING MOVEMENT ARE IN HIGH DISAGREEMENT AMONG THE MODELS. THE WRF/GFS/ECMWF/GEM ALL VARY ON WHICH SIDE OF THE PENINSULA THE LOW FORMS AND ITS SUBSEQUENT TRACK AND TO ITS STRENGTH WHICH LOOKS EERILY TROPICAL GIVEN THE SEASON. THE GFS IS MOST BULLISH IN FORMING THE LOW ON THE ATLC SIDE AND MOVING IT N INTO THE CHS CWFA WHILE THE NAM HOLDS IT WELL W...WHICH IS REFLECTED IN THE MOS POPS. MAV MOS GIVES POPS IN THE 70S FOR WED-THU WHILE MET IS IN THE LOW-MID CHC CATEGORY. FOR NOW...AM OPTING TO NOT MAKE TOO MANY CHANGES ASIDE FROM THE GENERAL AGREEMENT THAT MOISTURE WILL BE DEEPER AND THAT AN AREA OF LOW PRES WILL MOVE INTO THE SOUTHEAST STATES THAT WILL INCREASE SFC CONVERGENCE...SO HAVE NUDGED POPS UP SLIGHTLY IN THE WED-FRI TIME PERIOD BUT KEEPING POPS IN THE CHC RANGE. ONCE THIS LOW PRESSURE WAVE MOVES AWAY FROM THE AREA FRI NIGHT...A WEAK SFC TROUGH WILL LINGER IN ITS WAKE OVER THE CAROLINAS THROUGH THE WEEKEND. MOISTURE WILL NOT BE QUITE AS DEEP BUT WITH THE DIURNAL SEABREEZE ALWAYS A PLAYER IN CONVECTION WILL KEEP 20/30 POPS IN PLACE FOR THE WEEKEND. TEMPS WILL BE HELD A BIT BELOW NORMAL THROUGH MIDWEEK WITH NUMEROUS CLOUD/RAIN COMPLICATIONS EXPECTED. TOO MUCH UNCERTAINTY TO WORK OUT SPECIFIC DETAILS BUT WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S WED-FRI. ONCE UPPER LEVEL RIDGING RETURNS AND THERE IS A SLIGHT BULGE IN H5 HEIGHTS...MAX TEMPS WILL RETURN TO THE LOW-MID 90S OVER THE WEEKEND. MIN TEMPS WILL CONTINUE TO RUN IN THE UPPER 60S TO LOWER 70S. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A FEW SHOWERS AND THUNDERSTORMS ARE STILL AROUND THE AREA THIS EVENING BUT EXPECT THEM TO WEAKEN AFTER SUNSET. A THUNDERSTORM HAS DEVELOPED NORTH OF THE KCHS AIRPORT AND EXPECT IT TO CONTINUE MOVING NORTHEAST AWAY FROM THE TERMINAL. HOWEVER...SHOWERS ARE NOT OUT OF THE QUESTION THROUGH MIDNIGHT AT BOTH TERMINALS. WILL CONTINUE TO MONITOR RADAR TRENDS AND WILL AMEND IF NECESSARY. GUIDANCE SUGGESTS AT LEAST MVFR VISIBILITIES AND CEILINGS ARE EXPECTED AT BOTH SITES DUE TO THE LOW LEVEL MOISTURE AND THE SHOWER ACTIVITY THATS BEEN OCCURRING. HOWEVER...ONE CAVEAT TO THE FOG DEVELOPMENT WILL BE THE CLOUD COVER. EXTENDED AVIATION OUTLOOK...OCNL MVFR OR LOWER CONDITIONS WILL REMAIN POSSIBLE WITHIN MAINLY DIURNAL CONVECTION AND ALSO IN ANY LATE NIGHT/MORNING FOG THROUGH THE WEEK. && .MARINE... LATEST BUOY OBSERVATIONS CONTINUE TO INDICATE 3-4 FT SWELLS WITH AN AVERAGE 11-12 SECOND PERIOD...ORIGINATING FROM DISTANT TROPICAL CYCLONE BERTHA. HAVE MAINTAINED 3 TO 4 FT SEAS ACROSS THE COASTAL WATERS THROUGH TUESDAY. THE SEA BREEZE WILL GIVE WAY TO A WEAK PRESSURE PATTERN THIS EVENING...SUPPORTING A PERIOD OF VARIABLE WINDS 10 KNOTS OR LESS ACROSS THE COASTAL WATERS. CONVECTION MAY GREATLY ALTER WIND FIELDS THROUGH TONIGHT. ALONG/NORTH OF THE SURFACE TROUGH...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SOMEWHAT TUESDAY...AND E/NE WINDS WILL INCREASE TO AVERAGE AT LEAST 10-15 KT. 15-20 KT WINDS ARE NOT OUT OF THE QUESTION DUE TO SEA BREEZE ENHANCEMENT ON CHARLESTON HARBOR/WITHIN NEAR SHORE WATERS TUESDAY AFTERNOON/EVENING. THE WED-FRI TIME PERIOD HAS MANY UNCERTAINTIES SURROUNDING THE POTENTIAL FORMATION OF A LOW PRES CENTER ALONG THE STALLED FRONT. SOME MODELS HAVE THE LOW ON THE GULF SIDE OF FLORIDA WHILE OTHERS HAVE IN ON THE ATLC SIDE...WITH THE GFS BEING ONE OF THE MEMBERS THAT HAS IT ON THE ATLC SIDE. THE GFS THEN BRINGS THE LOW N...AND THROUGH THE CHS MARINE AREA WHICH IS REFLECTED IN THE WW3 GUIDANCE. THE WAVEWATCH IS CONTAMINATED BY THIS THINKING BY BRINGING 8 FT WAVES INTO THE WATERS BETWEEN 20-60 NM OUT AND 4-6 FT WAVES TO THE WATERS WITHIN 20 NM. GIVEN THE LOW CONFIDENCE IN ANY MODEL SOLUTION...HAVE OPTED TO NUDGE SEAS UP A BIT TO REFLECT THE TREND OF HAVING THE FRONT AND/OR LOW PRES AREA MOVE N FROM FLORIDA BUT CAP SEAS AT 5 FT. WIND SPEEDS ARE ALSO CAPPED AT 15 KT. HIGH PRES RETURNS BY THE WEEKEND...HELPING PUSH AWAY ANY POTENTIAL AREA OF LOW PRES AND ALLOWING CONDITIONS TO REMAIN BELOW SCA LEVELS. RIP CURRENTS...PARAMETERS ONCE AGAIN POINT TO A MODERATE RISK FOR RIP CURRENTS TUESDAY...PRODUCED BY SMALL/LONG PERIOD SWELLS AND A SYNOPTIC ONSHORE FLOW ENHANCED BY THE SEA BREEZE. COULD STILL BE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS FOR SEVERAL DAYS THROUGHOUT THE WEEK. MODEST ONSHORE WINDS WILL PREVAIL EACH AFTERNOON...AND AT LEAST SMALL SWELLS FROM SLOW MOVING BERTHA MAY CONTINUE. IN ADDITION...WE WILL START TO EXPERIENCE SOME ASTRONOMICAL INFLUENCES WITH THE FULL MOON EARLY FRIDAY. THEREFORE...WE WILL MENTION AN ENHANCED RISK OF RIP CURRENTS IN THE HWO INTO THE WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 14, 5:01 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT MON JUL 14 2008 GAZ117-119-139-141-SCZ048>051-151015- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 501 PM EDT MON JUL 14 2008 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING... ...LOCALIZED EXCESSIVE RAINFALL AND ISOLATED SEVERE THUNDERSTORMS INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. STRONG/SEVERE THUNDERSTORMS WITH HEAVY RAIN...A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE INTO THE REGION THROUGH TONIGHT. WITHIN A VERY MOIST AIRMASS OVER THE REGION...NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO TONIGHT. A FEW SLOW MOVING THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS LIGHTNING. THE POTENTIAL FOR EXCESSIVE RAINFALL AND LOCALIZED FLOODING WILL REMAIN HIGHEST ACROSS THE REGION UNTIL 10 PM. HOWEVER... EVEN AS THUNDERSTORMS DECREASE IN COVERAGE AFTER DARK...THE ADVANCING SURFACE TROUGH WILL CONTINUE TO PRODUCE AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS...AND ANY OF THESE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL WELL INTO TONIGHT. THE THREAT FOR LOCALLY HEAVY RAINFALL SHOULD FOLLOW THE ADVANCE OF THE SURFACE TROUGH...SHIFTING INTO AREAS ALONG AND SOUTH OF INTERSTATE 16 AFTER MIDNIGHT. THE GREATEST POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL EXIST AWAY FROM THE IMMEDIATE COAST UNTIL 10 PM. HOWEVER...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS EXCEEDING 40 MPH MAY ALSO ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL WATERS DURING THIS TIME. IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH TONIGHT. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...THE COMBINATION OF SMALL SWELL AND A MODERATE ONSHORE WINDS WILL CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH MID WEEK. THESE FACTORS AND THE UPCOMING FULL MOON MAY CONTINUE TO ENHANCE THE RIP CURRENT RISK INTO THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ALSO...PLEASE RELAY RIP CURRENT REPORTS TO THE NATIONAL WEATHER SERVICE. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-151015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 501 PM EDT MON JUL 14 2008 ...LOCALIZED EXCESSIVE RAINFALL AND ISOLATED SEVERE THUNDERSTORMS INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG/SEVERE THUNDERSTORMS WITH HEAVY RAIN...A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE INTO THE REGION THROUGH TONIGHT. WITHIN A VERY MOIST AIRMASS OVER THE REGION...NUMEROUS TO WIDESPREAD THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA INTO TONIGHT. A FEW SLOW MOVING THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. ALSO...ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS LIGHTNING. THE POTENTIAL FOR EXCESSIVE RAINFALL AND LOCALIZED FLOODING WILL REMAIN HIGHEST ACROSS THE REGION UNTIL 10 PM. HOWEVER... EVEN AS THUNDERSTORMS DECREASE IN COVERAGE AFTER DARK...THE ADVANCING SURFACE TROUGH WILL CONTINUE TO PRODUCE AT LEAST ISOLATED TO SCATTERED THUNDERSTORMS...AND ANY OF THESE THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL WELL INTO TONIGHT. THE THREAT FOR LOCALLY HEAVY RAINFALL SHOULD FOLLOW THE ADVANCE OF THE SURFACE TROUGH...SHIFTING INTO AREAS ALONG AND SOUTH OF INTERSTATE 16 AFTER MIDNIGHT. THE GREATEST POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL EXIST AWAY FROM THE IMMEDIATE COAST UNTIL 10 PM. HOWEVER...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS EXCEEDING 40 MPH MAY ALSO ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL WATERS DURING THIS TIME. IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH TONIGHT. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-374-151015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 501 PM EDT MON JUL 14 2008 ...ISOLATED STRONG THUNDERSTORMS INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS EXCEEDING 35 KNOTS AND TORRENTIAL RAINFALL MAY IMPACT THE COASTAL WATERS THIS EVENING. IF YOU ARE ARE BOATING ON THE COASTAL WATERS ADJACENT TO SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH TONIGHT. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... MARINE WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 14, 6:35 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD HINESVILLE 31.85N 81.60W
07/14/2008 LIBERTY GA LAW ENFORCEMENT
THE PUBLIC LIBRARY ON MEMORIAL DRIVE FLOODED.
0545 PM FLASH FLOOD HINESVILLE 31.85N 81.60W
07/14/2008 LIBERTY GA LAW ENFORCEMENT
PORTIONS OF FRAISER STREET...EAST HENRY STREET AND SOUTH
MAIN STREET FLOODED.
&&
STSpecial weather statement, Jul 14, 6:42 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT MON JUL 14 2008 SCZ047-048-051-142330- BEAUFORT-COASTAL JASPER-INLAND JASPER- 642 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL JASPER AND NORTH CENTRAL BEAUFORT COUNTIES THROUGH 730 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GARDENS CORNER TO BASHAN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF YEMASSEE TO RIDGELAND...MOVING SOUTHEAST AT 16 MPH. AREAS IN AND AROUND COOSAWHATCHIE...DALE...GARDENS CORNER... GRAHAMVILLE...OLD HOUSE...POCOTALIGO...RIDGELAND...SHELDON AND THE MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 14, 6:50 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD LUDOWICI 31.71N 81.74W
07/14/2008 LONG GA PUBLIC
PORTIONS OF FACTORY STREET FLOODED...INCLUDING ADJACENT
YARDS.
&&
STSpecial weather statement, Jul 14, 6:53 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 653 PM EDT MON JUL 14 2008 SCZ045-142330- BERKELEY- 653 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH 730 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED OVER LAKE MOULTRIE AND WAS NEARLY STATIONARY. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...PINOPOLIS AND SAINT STEPHEN WILL LIKELY BE IMPACTED THROUGH 730 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS. ALWAYS WEAR A PERSONAL FLOATATION DEVICE. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 7:51 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT MON JUL 14 2008 SCZ045-050-150030- BERKELEY-CHARLESTON- 751 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES THROUGH 830 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIMERICK TO OTRANTO...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF MONCKS CORNER TO GOOSE CREEK...MOVING SOUTHEAST AT 13 MPH. AREAS IN AND AROUND AWENDAW...CAINHOY...CHARLESTON AIRPORT...DANIEL ISLAND...GOOSE CREEK...HANAHAN...HUGER...NORTH CHARLESTON AND WANDO WILL BE IMPACTED THROUGH 830 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 8:26 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 826 PM EDT MON JUL 14 2008 SCZ045-150115- BERKELEY- 826 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH 915 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR COMINGTEE...OR ABOUT 8 MILES NORTHEAST OF GOOSE CREEK. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND TARRY TOWN...HAGAN...AND ELLWOOD WILL BE IMPACTED THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. THIS THUNDERSTORM IS ALSO PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:01 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 59 min |
| Jul 15, 1:28 PM EDT | Areal Flood Advisory | CHS | Charleston | 55 min |
| Jul 15, 4:58 PM EDT | Areal Flood Advisory | CHS | Berkeley | 55 min |
Nearby
Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.